|My search of a "Cure" (LOL)
Nov 21, 2004
I have been HIV for over 20 years. I have seen a lot over this period of time. The past many years I have been on a steady regimen of Videx EC, Hivid,and Sustiva. Six months ago I Dropped Hivid and Added Viread and reduced the Videx EC dose. For the first time I am showing body chages. I am very unhappy. I am losing muscle, becomming veiny, and my face is looking thin. Why now after all the diffrent medicines I have been on and after all these years of HIV does this have to begin? My physician and I decided to drop the Videx EC all together and begin Truvada and Sustiva hopping that will stop this vicious change in body apperance. Now I see a magazine advertisment for KaiserPax. It states the following... All the nutrients you need! The Antidote to Antiviral Medication Toxicity. Antioxidants are the key! Clinically used to: Boost CD4 counts Raise Energy Levels Improve liver functions Prevent lipodystrophy WOW...had I known that a "pharmaceutical-grade quality" formula would do all this I would have gladly spent 130 dollars a month. This claim is very bold. I am very confused. I did not know my poor liver functions and my lipodystrophy could be "improved" and "prevented" with this miracle formula. I thought my issues were my meds and the fact that I had HIV. I am confused and hope you can shed some light on my issues at hand. Thank you for the support.
Response from Dr. Conway
We do not understand all there is to understand about lipodystrophy. However, there are no miracle cures....Good, balanced nutrition is an excellent idea, and inasmuch as a vitamin or mineral supplement can help achieve that, it is useful. But it will not cure lipodystrophy.
As long as we are talking about simple things, I am impressed by the fact that a good exercise regimen (cardio and weight training) seems to help keep the body shape, so I would encourage you to think about this.
Otherwise, you are now on a regimen that is associated with the lowest rates of body shape changes, so you are doing the best you can in this regard.
Both you and I, my friend, are hoping that someone will come up with the ultimate cure for your condition in our lifetimes....
i hate trizivir
Lipodystrophy with high Cholesterol/ Triglycerides
- Is White Tongue A Sign Of Acute HIV Infection?
- Do People Catch HIV From Sex With A Prostitute?
- Enlarged Lymph Nodes After Giving Oral Worried I Have HIV
- Red Spots After Rubbing Penis Worried I Have HIV
- Tingling In Feet After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Shingles Causes Genital Herpes?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.